Alert archive / Wisconsin / Wind Chill Advisories in 2013

Wind Chill Advisory 3, NWS Green Bay, WI

January 22, 201312 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Jan 22, 2013, 11:58 AM CST for 12 counties in Wisconsin. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2013, 11:58 AM CST (17:58 UTC)
Expired
Jan 23, 2013, 9:00 AM CST
In force
21 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Shawano County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 106 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WWUS43 KGRB 221758
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1158 AM CST TUE JAN 22 2013

...BITTER COLD CONTINUES OVER NORTHEAST AND CENTRAL WISCONSIN...

WIZ005-010-011-018-019-230200-
/O.CAN.KGRB.WC.W.0001.000000T0000Z-130122T1800Z/
/O.NEW.KGRB.WC.Y.0003.130122T1800Z-130123T1500Z/
VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
1158 AM CST TUE JAN 22 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. THE WIND
CHILL WARNING HAS BEEN CANCELLED. 

* WIND CHILL VALUES OF 20 BELOW TO 25 BELOW WILL CONTINUE THROUGH
  THIS AFTERNOON AND EVENING...DROPPING TO NEAR 30 BELOW TOWARDS
  DAWN ON WEDNESDAY.

* WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE IN 20 TO 30 MINUTES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ012-030-230200-
/O.CAN.KGRB.WC.Y.0002.000000T0000Z-130122T1800Z/
/O.NEW.KGRB.WC.Y.0003.130122T1800Z-130123T1500Z/
FLORENCE-MARATHON-
INCLUDING THE CITY OF...WAUSAU
1158 AM CST TUE JAN 22 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. 

* WIND CHILL VALUES NEAR 20 BELOW ARE EXPECTED THIS AFTERNOON AND
  EARLY EVENING...DROPPING TO 25 BELOW TOWARD WEDNESDAY MORNING. 

* WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE IN 20 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ013-020>022-031-035>040-045-048>050-073-074-221900-
/O.CAN.KGRB.WC.Y.0002.000000T0000Z-130122T1800Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-WOOD-
PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1158 AM CST TUE JAN 22 2013

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND
CHILL ADVISORY. 

WHILE STILL COLD...MOST WIND CHILL VALUES ACROSS THE AREA HAVE
RISEN ABOVE 20 BELOW...THUS THE ADVISORY IS NO LONGER IN EFFECT.

$$
4 follow-up statements
270 
WWUS43 KGRB 222022
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
222 PM CST TUE JAN 22 2013

...BITTER COLD CONTINUES OVER NORTHEAST AND CENTRAL WISCONSIN...

WIZ013-020>022-031-073-074-230430-
/O.EXB.KGRB.WC.Y.0003.130123T0300Z-130123T1500Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...CRIVITZ
222 PM CST TUE JAN 22 2013

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
WEDNESDAY. 

* WIND CHILL VALUES WILL DROP TO 20 BELOW THIS EVENING...FALLING
  TO AROUND 25 BELOW TOWARD WEDNESDAY MORNING.

* WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE IN 20 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ005-010>012-018-019-030-230430-
/O.CON.KGRB.WC.Y.0003.000000T0000Z-130123T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU
222 PM CST TUE JAN 22 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* WIND CHILL VALUES OF 20 BELOW TO 25 BELOW WILL CONTINUE THROUGH
  THIS EVENING...DROPPING TO NEAR 30 BELOW TOWARDS DAWN ON
  WEDNESDAY.

* WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE IN 20 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
957 
WWUS43 KGRB 230210
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
810 PM CST TUE JAN 22 2013

WIZ013-020>022-031-073-074-231030-
/O.CON.KGRB.WC.Y.0003.130123T0300Z-130123T1500Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...CRIVITZ
810 PM CST TUE JAN 22 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* WIND CHILL VALUES AROUND 25 BELOW ZERO ARE EXPECTED TONIGHT
  THROUGH EARLY WEDNESDAY MORNING.

* WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER
  FROSTBITE IN 20 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ005-010>012-018-019-030-231030-
/O.CON.KGRB.WC.Y.0003.000000T0000Z-130123T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU
810 PM CST TUE JAN 22 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* WIND CHILL VALUES AROUND 30 BELOW ZERO ARE EXPECTED TONIGHT
  THROUGH EARLY WEDNESDAY MORNING.

* WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER
  FROSTBITE IN 20 TO 25 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

SKOWRONSKI
767 
WWUS43 KGRB 231003
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
403 AM CST WED JAN 23 2013

WIZ020-022-030-031-073-074-231115-
/O.CAN.KGRB.WC.Y.0003.000000T0000Z-130123T1500Z/
MENOMINEE-DOOR-MARATHON-SHAWANO-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU...
CRIVITZ
403 AM CST WED JAN 23 2013

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND
CHILL ADVISORY. 

WINDS DIMINISHED OVERNIGHT AND WIND CHILLS NO LONGER MEET
ADVISORY CRITERIA. IT WILL REMAIN VERY COLD...HOWEVER.

$$

WIZ005-010>013-018-019-021-231500-
/O.CON.KGRB.WC.Y.0003.000000T0000Z-130123T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
403 AM CST WED JAN 23 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL VALUES AROUND 30 BELOW ZERO ARE EXPECTED THROUGH
  EARLY MORNING.

* WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE IN 20 TO 25 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
480 
WWUS43 KGRB 231503
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
903 AM CST WED JAN 23 2013

...WIND CHILLS IMPROVING THIS MORNING...

.WIND CHILL READINGS ARE WARMING THIS MORNING BETWEEN 10 AND 20
BELOW ZERO. THOUGH IT WILL REMAIN VERY COLD...THE WIND CHILL
ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...ADDITIONAL WIND
CHILL HEADLINES MAY BE REQUIRED TONIGHT.

WIZ005-010>013-018-019-021-231615-
/O.EXP.KGRB.WC.Y.0003.000000T0000Z-130123T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
903 AM CST WED JAN 23 2013

...WIND CHILL ADVISORY HAS EXPIRED...


$$


MPC

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 11:38 AM CST, 20 minutes earlier.

Area forecast discussion, Jan 22, 11:38 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1138 AM CST TUE JAN 22 2013

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY THROUGH WEDNESDAY. THE COLDEST AIR OF THE
SEASON WILL REMAIN ACROSS THE REGION THROUGH TONIGHT. IN FACT THE
-31C 850MB TEMPERATURE AT GREEN BAY LAST EVENING WAS THE COLDEST IN THE
CONTINENTAL UNITED STATES. THE COLDEST OF THE AIR WILL BEGIN TO
SHIFT TO THE EAST WEDNESDAY AS A TROUGH APPROACHES FROM THE
NORTHERN PLAINS. THE TROUGH WILL BE FOLLOWED BY A REINFORCING PUSH
OF COLD AIR FROM CENTRAL CANADA. THE NEXT PUSH OF COLD AIR IS VERY
COLD BUT NOT AS COLD AS WHAT WE HAVE NOW.

THE AIR IS PLENTY COLD FOR LAKE EFFECT SNOW...BUT THE WIND
DIRECTION IS NOT FAVORABLE FOR VILAS COUNTY SO DO NOT EXPECT MORE
THAN FLURRIES TODAY. THE WINDS DO BECOME MORE NORTHWESTERLY BY
WEDNESDAY AFTERNOON SO LAKE EFFECT SNOW POSSIBLE THEN. SOME SNOW
FLURRIES POSSIBLE ELSEWHERE WEDNESDAY AFTERNOON.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY.

A WARMING TREND CAN BE EXPECTED THROUGH THE END OF THE WORK WEEK
AS AN UPPER LEVEL RIDGE OVER THE WESTERN CONUS BREAKS DOWN AND
FLOW ACROSS THE REGION BECOMES MORE ZONAL. LAKE EFFECT SNOW
SHOWERS SHOULD WIND DOWN...BUT A CLIPPER SYSTEM WILL BRING SNOW
CHANCES TO THE AREA THURSDAY NIGHT THROUGH FRIDAY.

SNOW SHOULD END BUT COLDER TEMPERATURES CAN BE EXPECTED FRIDAY
NIGHT AS SURFACE HIGH PRESSURE DRIFTS ACROSS WISCONSIN. RETURN
FLOW WILL BRING WARMER WEATHER FOR EARLY NEXT WEEK AND CHANCES FOR
PRECIPITATION WILL ALSO INCREASE.

WENT MOSTLY WITH A BLEND OF THE ECMWF AND PREVIOUS FORECAST FOR
TEMPERATURES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.
&&

.AVIATION...QUIET AND COLD CONTINUING. SOME INCREASE IN MID LEVEL
CLOUDS WITH UPPER DISTURBANCE MOVING THROUGH WED MORNING.

TE
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 9 AM CST WEDNESDAY FOR WIZ005-010>012-
018-019-030.

&&
Hazardous weather outlook, Jan 22, 4:09 AM CST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
409 AM CST TUE JAN 22 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
409 AM CST TUE JAN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

FRIGID AIR WILL REMAIN ACROSS THE REGION TODAY AND TONIGHT. THE
COMBINATION OF VERY COLD TEMPERATURES AND MODERATE NORTHWEST
WINDS WILL PRODUCE WIND CHILL VALUES FROM 25 BELOW ZERO NEAR LAKE
MICHIGAN TO AS MUCH AS 40 BELOW ZERO OVER NORTH-CENTRAL WISCONSIN
THROUGH MIDDAY TODAY. AIR THIS COLD CAN CAUSE FROSTBITE IN A
MATTER OF MINUTES IF PROPER CLOTHING IS NOT WORN.

PLEASE REFER TO THE LATEST WIND CHILL ADVISORY AND WARNING FOR
MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ALBERTA CLIPPER COULD BRING SNOW TO THE REGION THURSDAY NIGHT
AND FRIDAY AND PRODUCE HAZARDOUS TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-231015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
409 AM CST TUE JAN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

Nearby

Wind Chill Advisories in Wisconsin, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.